Maine, 2008

Winter Storm in Maine, February 12 to 13, 2008

February 12 to 13, 2008 · NWS GYX · 17 events in 17 counties and zones

An area of low pressure raced rapidly northward from the Carolinas on the morning of the 13th to the Canadian Maritimes by the morning of the 14th. The storm brought 5 to 8 inches of snow to much of the region, followed by a mixture of sleet, freezing rain, and rain.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An area of low pressure raced rapidly northward from the Carolinas on the morning of the 13th to the Canadian Maritimes by the morning of the 14th. The storm brought 5 to 8 inches of snow to much of the region, followed by a mixture of sleet, freezing rain, and rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 12, 9:18 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 12, 9:18 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
918 PM EST TUE FEB 12 2008

.SYNOPSIS...
LOW PRESSURE ACROSS THE OHIO VALLEY WILL WEAKEN AS IT MOVES
NORTHEAST. A FRONTAL BOUNDARY WILL DEVELOP ALONG THE
COASTLINE...WITH LOW PRESSURE TRACKING ALONG THE FRONT...PASSING
THROUGH THE GULF OF MAINE LATE WEDNESDAY. HIGH PRESSURE WILL
BRIEFLY BUILD IN ON THURSDAY. A WEAK AREA OF LOW PRESSURE WILL
CROSS NORTHERN NEW ENGLAND FROM THE WEST ON FRIDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
HIGH AND MID CLOUDS QUICKLY OVERSPREADING THE FA FROM SW TO NE AT
THIS TIME...STILL FASTER THAN PREVIOUS FCST. WILL UPDATE GRIDS AND
ZONES TO REFLECT THIS. ALSO LOWER POP FOR BEGINNING OF FCST BASED
ON SFC OBSERVATIONS AND RADAR LOOP...BUT THE OVERALL TIMING OF
ONSET OF SNOW LOOKS GOOD. ALSO INPUT CURRENT TEMPS, DEW POINTS AND
WINDS. HAD TO ADJUST MIN TEMPS TNGT UP A BIT BASED ON CURRENT
READINGS AND LACK OF ANY MORE RADIATIONAL COOLING...THOUGH THERE
WILL BE SOME EVAPORATIONAL COOLING ONCE SNOW BEGINS. GENERALLY NO
OTHER SIGNIFICANT CHANGES.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM WEDNESDAY/...
COMPLEX PATTERN...WITH CONVECTION IN THE GULF HAS MADE THIS EVENT
A VERY DIFFICULT ONE FOR THE MODELS TO HANDLE. LOW PRESSURE OVER
THE OHIO VALLEY WILL WEAKEN AS IT MOVES NORTHEAST THIS EVENING.
WITH THIS LOW...WILL BE A NICE AREA OF 850-700 MB WARM AIR
ADVECTION. THIS WILL BRING SNOWFALL TO THE REGION...WITH THE
GREATEST AMOUNTS FOOTHILLS NORTH. THIS REPRESENTS THE HIGHER
CONFIDENCE PORTION OF THE FORECAST. LEAN TOWARDS NAM12 QPF FOR
THIS PORTION OF THE FORECAST...AS IT BEST CAPTURES FOOTHILL
UPSLOPE IN THE SOUTHEAST FLOW.

BEYOND THIS...THE FORECAST BECOMES MUCH MORE DIFFICULT. AT 400 PM
TWO AREAS OF CONVECTION...ONE ACROSS ALABAMA...THE OTHER ACROSS
FLORIDA. THIS WILL BE THE KEY TO OUR WEDNESDAY FORECAST. THESE
AREAS WILL LIFT NORTH...KEYING LOW PRESSURE WHICH WILL EVENTUALLY
TRACK THROUGH THE GULF. GFS/NAM ACTUALLY SHOW TWO LOWS...WITH THE
STRENGTH OF THE GULF OF MAINE LOW ONE OF THE KEYS TO OUR QPF
FORECAST. THE SECOND KEY IS THE POSITION OF THE COASTAL FRONT. IN
A NUTSHELL...FEEL THE NAM12 HAS THE FRONTAL POSITION RIGHT...BUT
MAY BE TOO SLOW LIFTING THE MOISTURE AND PERHAPS OVERDONE. GFS
PUSHES THE BOUNDARY INTO THE FOOTHILLS...WHICH SEEMS UNLIKELY
GIVEN 850 MB FLOW IS SW AND PARALLEL TO THE COASTLINE. SO LIKE THE
POSITION OF THE NAM LINE OF GREATEST QPF. THIS EVENT DOES HAVE
LOADS OF MOISTURE...AIDED BY A BOUNDARY AND UPPER LEVEL
DIVERGENCE. HOWEVER...CANNOT BUY NAM/S QPF BULLSEYE...ALTHOUGH AM
READY TO BUY OFF ON 2 INCHES PLUS. FEEL GREATEST SOURCE OF QPF
ERROR MAY BE JUST WEST OF THE BOUNDARY..WHERE THE MODEL MAY BE TOO
AGGRESSIVE BRINGING PRECIPITATION IN. THEREFORE EXPECT AROUND 1
INCH OF QPF FROM LEB-AUG NORTH...THOUGH SOUTHEAST UPSLOPING MAY
CAUSE SOME LOCAL ENHANCEMENTS. ALONG THE COAST...EXPECT 1 TO 2
INCHES...WITH HIGHER LOCALIZED AMOUNTS IN BANDING.
HOWEVER...EXPECT MUCH OF THE HIGHER AMOUNTS TO REMAIN OFFSHORE AT
THIS TIME.

FOR PRECIPITATION TYPE...AM FAIRLY CONFIDENT IN MODEL 850 MB
TEMPERATURES...WHICH WILL ROUGHLY BE THE DIVIDER OF SNOW/MIX.
EXPECT THE 850 0 C LINE TO REACH ALL THE WAY TO THE NORTHERN
FRINGE OF THE MOUNTAINS...BEFORE PUSHING BACK SOUTHEAST WEDNESDAY
EVENING. AT THE SURFACE...EXPECT THE COASTAL FRONT TO LARGELY
REMAIN ALONG THE IMMEDIATE COASTLINE...WITH TEMPERATURES ONLY
RISING SIGNIFICANTLY EAST OF THE FRONT. FROM DAW-LEW-AUG
INLAND...EXPECT TEMPERATURES TO BE SLOW TO RISE. WITH NO COLD AIR
DAMMING...RAIN FALLING INTO THE BOUNDARY LAYER WILL CAUSE
TEMPERATURES TO SLOWLY RISE INTO THE LOWER 30S BY WEDNESDAY
AFTERNOON. WHILE PRECIPITATION MAY OR MAY NOT FREEZE...IT WILL BE
MESSY IN THESE AREAS. THEN JUST NORTH OF THIS...MORE SLEET THEN
FREEZING RAIN IS EXPECTED.

WILL LET WINTER STORM WARNING SPEAK FOR ITSELF CONCERNING SNOW
AMOUNTS. FROM PREVIOUS FORECAST...NUDGED AMOUNTS UP IN THE MAINE
MOUNTAINS...GIVEN HIGHER QPFS THERE AND SLIGHTLY BETTER DENDRITIC
GROWTH THERE. KEEP MAINE FOOTHILLS THE SAME...GIVEN SOUTHEAST
UPSLOPING EARLY IN THE EVENT. OTHERWISE...NUDGED AMOUNTS DOWN
EVERYWHERE ELSE...GIVEN THE SLIGHTLY QUICKER CHANGE TO SLEET AND
FREEZING RAIN. HOWEVER...THIS STILL WILL BE A HIGH IMPACT
EVENT...AS MUCH OF THE FOOTHILLS WILL APPROACH WARNING CRITERIA IN
ICE ALONE...IN ADDITION TO THE SNOW. ALONG THE COAST...SNOW
AMOUNTS WILL BE MARGINAL...HOWEVER SOME ICING THERE...FOLLOWED BY
RAIN IN THE AFTERNOON. DEPENDING ON THE FRONTAL POSITION AN INCH
TO MAYBE TWO INCHES OF RAIN MAY FALL ALONG THE COASTLINE. GIVEN
UNCERTAINLY...WAS SHORT ON CONFIDENCE FOR A FLOOD
WATCH...HOWEVER IT WILL NEED TO BE CONSIDERED IN THE
FUTURE...CERTAINLY IF THE NAM12 QPFS ARE ANYTHING CLOSE TO THE TRUTH.

OTHERWISE...WINDS WILL LARGELY NOT BE AN ISSUE IN THIS
EVENT...WITH ONLY THE MID-COAST SEEING MUCH IN THE WAY OF WINDS.
HOWEVER...WITH FROZEN QPFS OF OVER AN INCH...AND SNOW ALREADY ON
THE TREES...FEEL POWER OUTAGES COULD BE A CONCERN AS BRANCHES SAG.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN ON THU...AND ALLOW FOR A DRY AND
GENERALLY SUNNY DAY. NEXT SYSTEM LOOKS MORE LIKE A TRUE
CLIPPER...AS WEAK AND PROGRESSIVE 500MB WAVE TRACKS JUST N OF THE
CWA...WITH SFC LOW MOVING ACROSS NRN NH/ME. MIGHT SEE SOME LIGHT
ACCUMULATING SN IN THE MTNS...WITH A CHC SHSN /OR EVEN SHRA FAR SRN
ZONES/ ON FRI OR FRI EVE.

COLDER AIR FOLLOWS IN ON SAT AS HIGH PRESSURE BUILDS IN THRU SAT
NIGHT. A MORE SIGNIFICANT 500 WAVE LIFTS OUT OF THE SOUTHERN
STREAM SUNDAY...AND COULD PRODUCE ANOTHER COASTAL STORM SOMETIME BETWEEN
SUN NIGHT AND TUE...EURO/GFS DIFFER ON TIMING AND TRACK...SO HAVE
JUST INCLUDED CHC POPS IN THIS WHOLE PERIOD FOR NOW.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDITIONS WILL DETERIORATE TO LIFR OVERNIGHT AS
SN SPREADS FROM SW TO NE. SN CHANGES TO PL THEN FZRA THEN RA AS
WARMER AIR MOVES IN ALOFT AND EVENTUALLY AT THE SFC. CHANGE OVER
FROM SN TO PL AND FZRA OCCURS FROM S TO N WHILE CHANGE OVER TO RA
WILL LIKELY OCCUR ALONG THE CST FIRST THEN WORKS ITS WAY SLOWLY
INLAND. AS SN CHANGES TO A MIX CIG AND VSBY MAY IMPROVE SLIGHTLY.
HOWEVER AS TEMPS RISE ABOVE FREEZING AND PRCP CHANGES TO RA AND FALLS
OVER THE COLD SNOW COVERED GROUND EXPECT SOME DENSE FG TO FORM.
STRONG WINDS ALOFT...DESCENDING TO 2000 FT WILL LIKELY LEAD TO
LLWS...ESPECIALLY CLOSER TO THE COAST. AT THIS TIME THE LOW LEVEL
JET IS FAR ENOUGH TO THE E TO NOT IMPACT KLEB.

LONG TERM...OUTSIDE CHC OF SOME MVFR IN SHSN FRIDAY OR FRI
EVE...OTHERWISE VFR INTO SUNDAY.

&&

.MARINE...
SHORT TERM...WILL UPDATE THE GRIDS AND COASTAL WATERS FCST TO
INPUT CURRENT WINDS AND SEAS. GENERALLY NOT MUCH CHANGE. PREVIOUS
FCST LOOKS GOOD WITH GALES UP FOR ALL OUR WATERS.

WILL MAINTAIN GALES ON THE WATERS. EXPECT A COASTAL BOUNDARY TO
BE NEAR THE WATERS...WITH VERY SHIFTY WINDS LATE TONIGHT AND
WEDNESDAY...DEPENDING ON THE POSITION OF THE FRONT. HOWEVER...MOST
OF THE WATERS WILL BREAK INTO THE SOUTHERLY FLOW AT SOME
POINT...WITH THIS FLOW REACHING GALE FORCE. HIGHEST CONFIDENCE IN
GALES AT MATINICUS...WHERE COULD SEE GUSTS APPROACH STORM...WHILE
ISLES OF SHOALS AND PORTLAND LNB MAY ONLY BRIEFLY TOUGH GALE AS
THE STRONGEST WINDS TEND TO BE EAST. THIS WILL BRING SEAS
UP...ESPECIALLY IN EASTERN WATERS.

LONG TERM...SCA WILL LKLY BE NEED TO BE CARRIED INTO THU...BUT
WINDS SHOULD DIMINISH FOR THU NIGHT AND FRI. ANOTHER SCA MAY BE
NEEDED ON SAT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 5 PM EST WEDNESDAY FOR MEZ018.
     WINTER STORM WARNING UNTIL 8 PM EST WEDNESDAY FOR MEZ007>009-
     012>014-019>022-024>028.
     WINTER STORM WARNING UNTIL 11 AM EST WEDNESDAY FOR MEZ023.
NH...WINTER STORM WARNING UNTIL 5 PM EST WEDNESDAY FOR NHZ001>010-
     013.
     WINTER STORM WARNING UNTIL 11 AM EST WEDNESDAY FOR NHZ014.
MARINE...GALE WARNING FROM 4 AM TO 12 PM EST WEDNESDAY FOR ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Feb 12, 4:18 PM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
418 PM EST TUE FEB 12 2008

MEZ018-NHZ001>010-013-132130-
INTERIOR YORK-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
418 PM EST TUE FEB 12 2008

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ007>009-012>014-019>022-024>028-132130-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-
418 PM EST TUE FEB 12 2008

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ023-NHZ014-132130-
COASTAL YORK-COASTAL ROCKINGHAM-
418 PM EST TUE FEB 12 2008

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-132130-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
418 PM EST TUE FEB 12 2008

...GALE WARNING IN EFFECT FROM 4 AM TO 12 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Androscoggin

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Androscoggin forecast zone
Reported by
Trained Spotter
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

Winter Storm, Central Somerset

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Central Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Winter Storm, Coastal Cumberland

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Coastal Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Winter Storm, Coastal Waldo

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Coastal Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Winter Storm, Coastal York

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Coastal York forecast zone
Reported by
Trained Spotter
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Winter Storm, Interior Cumberland

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Interior Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Winter Storm, Interior Waldo

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Interior Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Winter Storm, Interior York

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Interior York forecast zone
Reported by
Trained Spotter
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Winter Storm, Kennebec

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Kennebec forecast zone
Reported by
Trained Spotter
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

Winter Storm, Knox

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Winter Storm, Lincoln

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Lincoln forecast zone
Reported by
Trained Spotter
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

Winter Storm, Northern Franklin

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Northern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Winter Storm, Northern Oxford

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Northern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Winter Storm, Sagadahoc

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Sagadahoc forecast zone
Reported by
Trained Spotter
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Winter Storm, Southern Franklin

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Southern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Winter Storm, Southern Oxford

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Southern Oxford forecast zone
Reported by
Trained Spotter
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Winter Storm, Southern Somerset

When
February 12, 11:00 PM EST to February 13, 11:00 AM EST
Where
Southern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85238, 85239, 85240, 85241, 85242, 85243, 85244, 85245, 85246, 85247, 85248, 85249, 85250, 85251, 85252, 85253, 85254.